Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2001, 7:59 PM CDT for Garza County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 7:59 PM CDT (00:59 UTC)
- Expired
- May 26, 2001, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garza County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:00 PM CDT | Thunderstorm Wind 57 E | Post, TX | An off-duty NWS meteorologist estimated 65 mph thunderstorm wind. |
| May 26, 8:07 PM CDT | Hail 1 | Post, TX | |
| May 26, 8:15 PM CDT | Hail 0.88 | Post, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3088 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 270059 SVRLBB TXC169-270145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 759 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 845 PM CDT * AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS 10 MILES NORTHWEST OF LAKE ALAN HENRY...OR ABOUT 15 MILES EAST OF POST...MOVING SOUTH AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LAKE ALAN HENRY... JUSTICEBURG... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3323 10105 3330 10118 3296 10141 3297 10105
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:29 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 26, 3:29 PM CDT, 4 hours 30 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT SAT MAY 26 2001 ...CORRECTED TEMPERATURES IN PRELIM NUMBERS BELOW... SFC OBS INDICATING MOISTURE AXIS FROM AMA-CDS-ABI WITH LAPS INDICATING CAPE VALUES OF 2000-3500 J/KG IN THIS AREA. SOME CU GOING UP IN THE AXIS...ESPECIALLY W/SW OF AMA WHERE LAPS INDICATES WEAKER CAP. MEANWHILE DRYLINE IS STILL VERY FAR TO THE WEST NEAR A ROW-LVS LINE WITH LINE OF CU/TSRA GOING UP ON IT. GIVEN THIS SET UP WOULD LOOK FOR TSRA TO DEVELOP OR ADVECT INTO WRN ZONES SIMILAR TO LATEST RUC RUN THEN SPREAD SOUTHEASTWARD. ACTIVITY SHOULD CONTINUE AFTER SUNSET AS IT MOVES INTO INCREASING LLJ. CHC POPS FOR NOW PENDING RADAR/SATELLITE/SFC OB EVALUATION CLOSER TO ZONE ISSUANCE. WOULD LIKELY HAVE A MESOSCALE BOUNDARY OR TWO IN THE AREA TOMORROW. HOWEVER...MIDLEVEL TEMPS WILL CONTINUE TO INCREASE WITH MODELS SUGGESTING 14-16C RANGE. PROGGED SOUNDINGS ALSO DEPICTING INCREASING CAP. THUS THINK CONVECTION WILL BE SEVERELY LIMITED TOMORROW AFTN/EVE. EXCEPTION WOULD BE NERN ZONES WHERE CAP WILL BE WEAKER AND WHERE AREA WILL BE CLOSER TO SOUTHWARD MOVING SYNOPTIC SCALE FRONTAL BOUNDARY. ETA/AVN BOTH BRING THIS BOUNDARY INTO THE FA MEMORIAL DAY. HOWEVER CAP IS THE BIG LIMITING FACTOR. WILL PROBABLY TAKE A WHILE TO BREAK CAP...IF AT ALL...AND WILL LIMIT POP WORDING TO FIFTH PERIOD ATTM. BOUNDARIES REMAIN IN AREA THROUGH MIDWEEK WITH WEAKENING CAP. WILL THUS KEEP SLIGHT CHC WORDING GOING. FRIONA 60/92/60/87 3111 TULIA 60/92/60/87 3111 BROWNFIELD 62/93/65/93 3111 LUBBOCK 62/93/65/93 3111 CHILDRESS 64/90/65/85 4221 ASPERMONT 67/93/67/93 4111 .LUB...NONE. BARRITT
In the hours before
Special weather statement, May 26, 5:45 PM CDT, 2 hours 14 minutes before
TXZ022>026-028>032-034>038-040>044-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 545 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE FOLLOWING COUNTIES UNTIL 1000 PM CDT SATURDAY EVENING... KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS...SWISHER...LYNN... LUBBOCK...HOCKLEY...MOTLEY...GARZA...CASTRO...STONEWALL...TERRY... KENT...COTTLE...BRISCOE...DICKENS AND LAMB... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMEKNTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:03 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 42 min |
| May 26, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 48 min |
| May 26, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| May 26, 10:01 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 44 min |
| May 26, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.